MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/ORTHOCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/ORTHOCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 212722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a healthcare professional in australia that during an unknown procedure on (b)(6) 2023, a bioknotless rapide w/orthocord device was used.According to the report, the surgeon drilled and inserted the anchor as normal but when he pulled the inserter handle out to find that half the anchor was still attached.It was reported that the surgery continued they drilled and inserted another anchor.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information b5: during subsequent follow-up with the reporter, additional information was obtained.The reporter stated that the procedure was completed successfully.There were no delays in the procedure due to the event.It was reported that no fragments of the device remained in the patient.It was reported that there were no adverse effects to the patient.It was reported that the patient is recovering well.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.The lot/serial number was unknown on the initial report; and has been updated accodingly.The device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observations revealed that the deployer does not show structural anomalies, also only a part of the broken anchor was returned still attached to the tip of the inserter; therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 9l60752, and no nonconformances were identified.The possible root cause can be associated with off axis insertion and levering during insertion.However, it cannot be conclusively affirmed.As per ifu-109003, do not twist or apply a bending force to the inserter.This can damage the anchor, suture, or inserter tip.Also, remove the threaded inserter from the bioknotless br anchor by rotating the inserter counterclockwise.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
BIOKNOTLESS RAPIDE W/ORTHOCORD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17325790
Report Number1221934-2023-02753
Device Sequence Number14836875
Product Code MAI
UDI-Device Identifier10886705002085
UDI-Public10886705002085
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number212722
Device Catalogue Number212722
Device Lot Number9L60752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer07/19/2023
08/15/2023
08/18/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date07/20/2023
08/16/2023
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown